A case of extensive skin necrosis following intramuscular injections of sisomycin is described. Eight cases of necrosis following subcutaneous injections of aminoside antibiotics have been reported in elderly females under anticoagulant therapy, but the pathogenic mechanisms of these lesions have not been investigated. Defective fibrinolysis and abnormalities of oxidative metabolism of neutrophils were noted in our patient. Four major mechanisms are discussed: an Arthus reaction, a thrombotic process, a direct toxicity of aminosides for subcutaneous tissue, or a pyoderma-like neutrophilic reaction. Subjects with a tendency to thrombosis and/or abnormalities of neutrophil functions may be predisposed to these skin necroses.
No takes yet. Share an insight, caveat, or question.
Grob et al. (2009) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: